Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2001, 5:17 PM EDT for Clermont County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2001, 5:17 PM EDT (21:17 UTC)
- Expired
- May 11, 2001, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 112118 SVRILN OHC025-112200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 517 PM EDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN OHIO... * UNTIL 600 PM EDT... * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF MILFORD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILFORD... GOSHEN... MONTEREY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 11, 3:10 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT FRI MAY 11 2001 CAP IS FINALLY BREAKING OVER CWA AND CONVECTION FORMING ALONG WEAK CONVERGENT BOUNDARIES AT SFC CAUSED BY DIFFERENTIAL HEATING AND POSSIBLY SOME LEFTOVER OUTFLOWS FROM LAST NIGHTS STORMS IN THE MIDWEST. MODELS IN FAIR AGREEMENT THOUGH A ETA HOLDING BACK ON THE ACTUAL FRONT A LITTLE BETTER THAN NGM/AVN. REGARDLESS...FROPA DURING THE OVERNIGHT HOURS FROM NW-SE AND DID NOT TRY TO GET FANCY WITH POPS TONIGHT. WENT 70-80 ACROSS THE BOARD AND COULD SEE AN ISOLATED CASE OF SEVERE THIS PM WITH DOWNBURST WINDS AND POSSIBLY HAIL. MOST MODELS INDICATING SPLIT DYNAMICS OVER FCST AREA WITH A GOOD SHOT TO THE NORTH WITH DECENT S/W ALONG H5 TROF. ANOTHER SHOT TO SOUTHWEST COMBINES A WEAKER S/W WITH LLVL CONVERGENCE AS SFC FRONT GETS BUTTED UP AGAINST RIDGE OVER WESTERN APPALACHIANS. WAS CONCERNED ABOUT LACK OF QPF NOTED IN CVG/DAY AREA FROM MESOETA OVERNIGHT TONIGHT...AND STILL FEEL THAT THE BEST CHANCE FOR CONVECTION HERE IS GOING TO BE THIS AFTERNOON AND EARLY EVENING WITH HEATING. SOME SHOWERS EXPECTED WITH FRONTAL PASSAGE DURING THE NIGHT...BUT THUNDER SHOULD BE SEVERELY HAMPERED ACROSS MUCH OF FCST AREA WITH SETTING OF THE SUN. STAYED CLOSE TO GUIDANCE ON TEMPS AND KEPT A SILENT 10/20 POP IN THE EAST TOMORROW MORNING. EXPECT SOME CU TOMORROW...MAINLY NORTH AND EAST, WITH DAYTIME HIGHS TO THE LOW AND MID 60S. AM WITHIN A CATEGORY OF MOS BUT UNDERCUT BY A DEGREE OR TWO FOR FIRST FEW PERIODS. MISILN ALREADY OUT AND ZONES TO COME BY 3:30. .ILN...NONE. FRANKS
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.